Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 268, NWS Atlanta, GA

October 10, 2014Fannin County, Gilmer County, Murray County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Oct 10, 2014, 6:36 PM EDT for Fannin County, Gilmer County, Murray County, Georgia. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 10, 2014, 6:36 PM EDT (22:36 UTC)
Expired
Oct 10, 2014, 7:15 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Fannin County, GA, Gilmer County, GA, Murray County, GA

The radar

The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 10, 7:00 PM EDTTSTM WND DMGEllijay, GATREES AND LIMBS DOWN COUNTY WIDE. WATER BACKING UP INTO HOMES AND ACROSS STREETS.
Oct 10, 7:16 PM EDTTSTM WND DMGEllijay, GATREES AND LIMBS DOWN COUNTY WIDE. WATER BACKING UP INTO HOMES AND ACROSS STREETS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

034 
WUUS52 KFFC 102236
SVRFFC
GAC111-123-213-102315-
/O.NEW.KFFC.SV.W.0268.141010T2236Z-141010T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FANNIN COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GILMER COUNTY IN NORTH CENTRAL GEORGIA
  CENTRAL MURRAY COUNTY IN NORTHWEST GEORGIA

* UNTIL 715 PM EDT

* AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHATSWORTH...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELLIJAY...EAST ELLIJAY AND BLUE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3491 8428 3463 8428 3468 8482 3485 8482
TIME...MOT...LOC 2236Z 270DEG 20KT 3476 8473

$$
3 follow-up statements
429 
WWUS52 KFFC 102246
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
646 PM EDT FRI OCT 10 2014

GAC111-123-213-102315-
/O.CON.KFFC.SV.W.0268.000000T0000Z-141010T2315Z/
MURRAY GA-FANNIN GA-GILMER GA-
646 PM EDT FRI OCT 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN GILMER...CENTRAL FANNIN AND CENTRAL MURRAY COUNTIES...

AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FORT MOUNTAIN STATE PARK..MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CONASAUGA LAKE...TAILS CREEK...MOUNTAINTOWN...ELLIJAY...EAST
ELLIJAY...ROY...PISGAH...CHERRY LOG AND BLUE RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3468 8477 3485 8478 3491 8428 3463 8428
TIME...MOT...LOC 2246Z 270DEG 20KT 3476 8466

$$
434 
WWUS52 KFFC 102257
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
657 PM EDT FRI OCT 10 2014

GAC213-102307-
/O.CAN.KFFC.SV.W.0268.000000T0000Z-141010T2315Z/
MURRAY GA-
657 PM EDT FRI OCT 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MURRAY COUNTY IS
CANCELLED...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

LAT...LON 3491 8428 3463 8428 3468 8464 3478 8463
      3479 8461 3482 8459 3484 8459 3486 8462
      3487 8462
TIME...MOT...LOC 2257Z 270DEG 20KT 3476 8459

$$

GAC111-123-102315-
/O.CON.KFFC.SV.W.0268.000000T0000Z-141010T2315Z/
FANNIN GA-GILMER GA-
657 PM EDT FRI OCT 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN GILMER AND CENTRAL FANNIN COUNTIES...

AT 653 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MOUNTAINTOWN..MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIJAY...EAST ELLIJAY...ROY...PISGAH...CHERRY LOG AND BLUE RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3491 8428 3463 8428 3468 8464 3478 8463
      3479 8461 3482 8459 3484 8459 3486 8462
      3487 8462
TIME...MOT...LOC 2257Z 270DEG 20KT 3476 8459

$$
779 
WWUS52 KFFC 102302
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
702 PM EDT FRI OCT 10 2014

GAC111-123-102315-
/O.CON.KFFC.SV.W.0268.000000T0000Z-141010T2315Z/
FANNIN GA-GILMER GA-
702 PM EDT FRI OCT 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHERN GILMER AND CENTRAL FANNIN COUNTIES...

AT 653 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR MOUNTAINTOWN..MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ELLIJAY...EAST ELLIJAY...ROY...PISGAH...CHERRY LOG AND BLUE RIDGE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WEAK...SHORT LIVED TORNADOES CAN SOMETIMES DEVELOP ALONG THE LEADING
EDGE OF SEVERE THUNDERSTORM LINES LIKE THIS ONE. HOWEVER...THE MAIN
THREAT IS DAMAGING WINDS. SEEK SHELTER INSIDE A STURDY BUILDING AND
STAY AWAY FROM OUTSIDE WALLS AND WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3491 8428 3463 8428 3468 8464 3478 8463
      3479 8461 3482 8459 3484 8459 3486 8462
      3487 8462
TIME...MOT...LOC 2302Z 270DEG 20KT 3476 8456

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 3:38 PM EDT, 2 hours 58 minutes earlier.

Area forecast discussion, Oct 10, 3:38 PM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT FRI OCT 10 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
N GA CONTINUES TO BE THE TARGET AREA FOR PRECIP CHANCES AS MODELS
CONTINUE TO SHOW WEAK SHORT WAVES MOVING ACROSS THE TENNESSEE
VALLEY. THIS HAS MADE POP FORECASTING DIFFICULT. HIGHEST POPS WILL
BE ACROSS FAR N GA AND THE LOWEST POPS ACROSS CENTRAL GA.

INSTABILITY IS WEAK IN GENERAL BUT SPC ANALYSIS IS INDICATING LOW
LEVEL SHEAR ACROSS PORTIONS OF N GA AND THIS COULD CONTINUE SATURDAY
AS A WEAK FRONT MOVES INTO THE AREA. THEREFORE AN ISOLATED STRONG TO
SEVERE STORM IS NOT OUT OF THE QUESTION THIS AFTERNOON INTO EARLY
EVENING FOR EXTREME N GA AND THEN AGAIN ON SATURDAY FOR N GA.

DEEPER MOISTURE WITH A SHORT WAVE MOVE OVER N GA SATURDAY NIGHT WITH
EVEN HIGHER POPS FOR FAR N GA AND ALMOST NO INSTABILITY...EXCEPT FOR
SOME OF THE EVENING HOURS.

FORECAST LOW TEMPERATURES RUNNING 8-13 DEGREES ABOVE NORMAL TONIGHT
AND ABOUT 6-12 DEGREES ABOVE NORMAL SATURDAY NIGHT. FORECAST HIGH
TEMPERATURES RUNNING 7-9 DEGREES ABOVE NORMAL FOR SATURDAY.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SUNDAY THROUGH FRIDAY/...
PRIMARY CONCERN IN LONG TERM PERIOD IS THREAT FOR SEVERE
CONVECTION MONDAY NIGHT AND TUESDAY. WAS ABLE TO VIEW 12Z ECMWF
WHICH SHOWS NEARLY 12HRS SLOWER TIMING FOR SQUALL LINE THAN 12Z
GFS/CMC GUIDANCE WHICH BRINGS CONVECTION IN BETWEEN 00 AND 06Z
TUES. 12Z UKMET IN BETWEEN GFS/ECMWF. STILL A LOT OF UNCERTAINTY
WITH TIMING BUT BETTER AGREEMENT THAN LAST FEW DAYS.

VERY INTENSE SHORT WAVE WITH DEEP SUB-1000MB SFC LOW FORMING IN
WRN OH VALLEY MON NIGHT WHICH HELPS FORCE STRONG LOW LEVEL FLOW
OVER NW GA...50KTS AT 1KM AGL ...60KTS AT 1.5KM AGL/850MB...EVEN
STRONGER SPEEDS IN KY/ERN TN. RESULTING LOW LEVEL AND DEEP SHEAR
IMPRESSIVE HOWEVER INSTABILITY A LITTLE LOWER THAN PREV RUNS. WILL
DEPEND ON HOW MUCH MOISTURE IS TRANSPORTED NORTH AND MORE
IMPORTANTLY...HOW MUCH COOLER/DRIER AIR SNEAKS IN FROM THE SE AND
EAST COMBINED WITH ANY SHOWERS OR DRIZZLE IN ADVANCE OF MAIN
SYSTEM SUN NIGHT THRU MON. RESULTING EVAP COOLING COULD BE
SIGNIFICANT IF EASTERLY COMPONENT STRENGTHENS IN ADVANCE OF
RAPIDLY INTENSIFYING SFC/850MB LOW TO THE WEST. AS IT STANDS...
GFS PROGGING AROUND 500-750 J/KG MLCAPE. GFS/ECMWF ESTIMATED SIG
TOR PARAMETER VALUES 1.0-2.0. WILL CONTINUE TO MONITOR. STILL
THINKING QLCS MODE WITH EMBEDDED MESOVORTICES AND ASSOCIATED DAMAGING
WIND SWATH AND BRIEF TORNADO POTENTIAL.

COOL WX FOR DAY FOLLOWING FRONTAL PASSAGE BUT BACK TO NEAR OR EVEN
ABOVE NORMAL TEMPS FOR THE REST OF THE PERIOD INTO THE WEEKEND.

SNELSON

&&

/PREV LONG TERM DISCUSSION ISSUED AT 420 AM EDT FRI OCT 10 2014/
/SATURDAY NIGHT THROUGH THURSDAY/...
EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT. THE LONG WAVE
TROUGH DEEPENS OVER THE PLAINS SUNDAY...WITH THE ASSOCIATED
SURFACE FRONT MOVING EAST ACROSS THE GULF COAST STATES MONDAY
IMPACTING THE FORECAST AREA MONDAY NIGHT AND TUESDAY. TIMING OF
THE SYSTEM COINCIDES WITH INCREASED INSTABILITY AND WILL NEED TO
CONTINUE TO MONITOR FOR THE POSSIBILITY OF STRONG TO SEVERE
STORMS. WITH DEEP SOUTHERLY FLOW OFF THE GULF OF MEXICO BEGINNING
MONDAY AHEAD OF THE SYSTEM...PWATS WILL INCREASE AND COULD SEE
LOCALLY HEAVY RAINFALL AS WELL PARTICULARLY ACROSS PORTIONS OF
NORTH GEORGIA. TEMPERATURES WILL CONTINUE ABOVE NORMAL THROUGH
TUESDAY...HOWEVER BEHIND THE SYSTEM...SURFACE HIGH PRESSURE WILL
BRING MOSTLY CLEAR SKIES...AND SHOULD SEE BELOW NORMAL AFTERNOON
HIGHS AS TEMPERATURES WILL HOVER IN THE LOWER TO MID 70S.

ATWELL

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED THIS AFTERNOON INTO TONIGHT WITH 4000-6000
FT SCT-BKN CU. MOST CU EXPECTED TO DISSIPATE THIS EVENING.
POTENTIAL FOR MVFR CONDITIONS TO DEVELOP LATE TONIGHT.
SURFACE WINDS MAINLY SW AROUND 10 KTS DIMINISHING QUICK WITH SUNDOWN.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE FOR VSBYS LATE TONIGHT/EARLY SATURDAY.
MEDIUM CONFIDENCE FOR CLOUDS THROUGH TONIGHT.
HIGH CONFIDENCE FOR WINDS.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          66  85  64  80 /  30  30  30  30
ATLANTA         68  83  68  83 /  20  30  30  30
BLAIRSVILLE     61  76  59  73 /  50  50  70  50
CARTERSVILLE    65  81  62  81 /  30  40  60  40
COLUMBUS        67  86  67  87 /  10  10  10  10
GAINESVILLE     67  81  64  77 /  30  30  50  40
MACON           63  88  61  86 /  10  10  10  20
ROME            65  81  62  82 /  40  40  70  40
PEACHTREE CITY  66  84  63  85 /  20  10  30  20
VIDALIA         68  90  65  88 /  10   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....SNELSON
AVIATION...BDL
Hazardous weather outlook, Oct 10, 5:58 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
558 AM EDT FRI OCT 10 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
558 AM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS NORTH GEORGIA.

WEATHER HAZARDS EXPECTED...

THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE GUSTY
WINDS...DAMAGING WINDS AND FREQUENT LIGHTNING.

DISCUSSION...

ANOTHER SHORT WAVE WILL MOVE ACROSS NORTH GEORGIA TODAY BRINGING
SCATTERED THUNDERSTORMS TO PARTS OF NORTH GEORGIA...GENERALLY NORTH
OF A LINE FROM CARROLLTON TO ATLANTA TO ATHENS. HIGHER SHEAR ACROSS
EXTREME NORTH GEORGIA COULD BE ENOUGH TO PRODUCE ISOLATED STRONG TO
SEVERE THUNDERSTORMS FROM 3 PM TO 10 PM TODAY NORTH OF A LINE FROM
CEDARTOWN TO GAINESVILLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SATURDAY...A STRONGER SHORT WAVE WILL BE MOVING ACROSS NORTH
GEORGIA ON SATURDAY. WITH SLIGHTLY HIGHER INSTABILITY AND SHEAR
VALUES...ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS NORTH GEORGIA
WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WINDS.

SUNDAY AND MONDAY...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE
EACH DAY...MAINLY ACROSS NORTH GEORGIA. THE MAIN THREAT FROM ANY
THUNDERSTORMS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS.

FOR TUESDAY...A STRONG STORM SYSTEM WILL BRING INCREASING CHANCES
FOR THUNDERSTORMS...WITH SEVERE THUNDERSTORMS AND LOCALLY HEAVY
RAINFALL LOOKING INCREASINGLY POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Oct 10, 4:13 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
413 PM EDT FRI OCT 10 2014

GAZ001-002-102100-
413 PM EDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WALKER AND DADE COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 12 MILES NORTH OF COLE CITY TO 13 MILES
WEST OF COLE CITY...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS WALKER
AND DADE COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...MORGANVILLE...HOOKER...
STEPHENSVILLE...WILDWOOD...NEW ENGLAND...TRENTON...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...FAIRVIEW AND CHICKAMAUGA.

&&

LAT...LON 3499 8527 3489 8526 3479 8527 3485 8559
      3486 8559 3498 8561 3499 8560
TIME...MOT...LOC 2013Z 286DEG 27KT 3514 8562 3501 8568
          3496 8578
Special weather statement, Oct 10, 6:14 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EDT FRI OCT 10 2014

GAZ004>007-102315-
614 PM EDT FRI OCT 10 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES UNTIL 715 PM
EDT...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALTON...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
WHITFIELD...MURRAY...FANNIN AND GILMER COUNTIES THROUGH 715 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE DALTON...
DAWNVILLE...CHATSWORTH...SUMAC...CRANDALL...ETON...FORT MOUNTAIN
STATE PARK...CONASAUGA LAKE AND MOUNTAINTOWN. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3498 8457 3471 8455 3471 8500 3486 8502
TIME...MOT...LOC 2214Z 262DEG 22KT 3480 8491
Local storm report, Oct 10, 6:20 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
620 PM EDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 NW NEW ENGLAND        34.93N  85.52W
10/10/2014                   DADE               GA   911 CALL CENTER

            911 CALL CENTER RECIEVED REPORTS OF TWO TREES DOWN...
            ONE ON SCRATCH ANKLE ROAD NEAR SAND MOUNTAIN AND ANOTHER
            ON I-59 SOUTH NEAR MILE MARKER 13.

&&

EVENT NUMBER FFC1400899

KOVACIKI
Local storm report, Oct 10, 6:27 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
627 PM EDT FRI OCT 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     3 NW NEW ENGLAND        34.94N  85.52W
10/10/2014                   DADE               GA   911 CALL CENTER

            911 CALL CENTER RECIEVED REPORTS OF TWO TREES DOWN...
            ONE ON SCRATCH ANKLE ROAD NEAR SAND MOUNTAIN AND ANOTHER
            ON I-59 SOUTH NEAR MILE MARKER 13.

&&

CORRECTED LOCATION

EVENT NUMBER FFC1400899

KOVACIK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 11:13 PM EDTSpecial Weather StatementFFCTaliaferro32 min
Oct 9, 11:50 PM EDTSpecial Weather StatementFFCTaliaferro25 min
Oct 10, 4:13 PM EDTSpecial Weather StatementFFCDade47 min
Oct 10, 4:42 PM EDTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker, Whitfield48 min
Oct 10, 5:30 PM EDTTornado WarningFFCCatoosa, Walker, Whitfield45 min
Oct 10, 6:14 PM EDTSpecial Weather StatementFFCMurray, Whitfield61 min
Oct 10, 7:16 PM EDTSpecial Weather StatementFFCGilmer44 min
Oct 10, 7:23 PM EDTFlash Flood WarningFFCGilmer6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.